November  2013, 12(6): 2873-2888. doi: 10.3934/cpaa.2013.12.2873

Regularity criteria of smooth solution to the incompressible viscoelastic flow

1. 

Department of Applied Mathematics, South China Agricultural University, Guangzhou 510642, China

Received  December 2012 Revised  January 2013 Published  May 2013

In this paper, we study the regularity criterion of smooth solution to the Oldroyd model in $R^n(n=2,3)$. Firstly, we establish a regularity criterion in terms of the $BMO$ norm of the gradient of columns of the deformation tensor in two space dimensions; secondly, we obtain a Beale-Kato-Majda-type criterion in terms of vorticity with the $BMO$ norm in two and three space dimensions.
Citation: Hua Qiu. Regularity criteria of smooth solution to the incompressible viscoelastic flow. Communications on Pure & Applied Analysis, 2013, 12 (6) : 2873-2888. doi: 10.3934/cpaa.2013.12.2873
References:
[1]

J. Beale, T. Kato and A. Majda, Remarks on the breakdown of smooth solutions for the 3-D Euler equations,, Comm. Math. Phys., 94 (1984), 61.   Google Scholar

[2]

J. Y. Chemin and N. Masmoudi, About lifespan of regular solutions of equations related to viscoelastic fluids,, SIAM J. Math. Anal., 33 (2001), 84.   Google Scholar

[3]

Y. Du, C. Liu and Q. T. Zhang, A blow-up criterion for 3-D compressible viscoelasticity,, \arXiv{1202.3693}., ().   Google Scholar

[4]

W. N. E, T. J. Li and P. W. Zhang, Well-posedness for the dumbbell model of polymeric fluids,, Comm. Math. Phys., 248 (2004), 409.   Google Scholar

[5]

J. S. Fan and T. Ozawa, Regularity criterion for the incompressible viscoelastic fluid system,, Houston J. Math., 37 (2011), 627.   Google Scholar

[6]

C. Fefferman and E. M. Stein, $H^p$ spaces of several variables,, Acta Math., 129 (1972), 137.   Google Scholar

[7]

M. E. Gurtin, "An Introduction to Continuum Mechanics, Mathematics in Science and Engineering,", Academic Press, (1981).   Google Scholar

[8]

L. B. He and L. Xu, Global well-posedness for viscoelastic fluid system in bounded domains,, SIAM J. Math. Anal., 42 (2010), 2610.   Google Scholar

[9]

X. P. Hu and R. Hynd, A blowup criterion for ideal viscelastic flow,, \arXiv{1102.1113v1}., ().   Google Scholar

[10]

X. P. Hu and D. H. Wang, Local strong solution to the compressible viscoelastic flow with large data,, J. Differential Equations, 249 (2010), 1179.   Google Scholar

[11]

X. P. Hu and D. H. Wang, Global existence for the multi-dimensional compressible viscoelastic flows,, J. Differential Equations, 250 (2011), 1200.   Google Scholar

[12]

H. Kozono and Y. Taniuchi, Bilinear estimates in BMO and the Navier-Stokes equations,, Math. Z., 235 (2000), 173.   Google Scholar

[13]

R. G. Larson, "The Structure and Rheology of Complex Fluids,", Oxford University Press, (1995).   Google Scholar

[14]

Z. Lei, Global existence of classical solutions for some Oldroyd-B model via the incompressible limit,, Chin. Ann. Math. Ser. B, 27 (2006), 565.   Google Scholar

[15]

Z. Lei, Rotation-strain decomposition for the incompressible viscoelasticity in two dimensions,, \arXiv{1204.5763v1}., ().   Google Scholar

[16]

Z. Lei, C. Liu and Y. Zhou, Global solutions for incompressible viscoelastic fluids,, Arch. Rational Mech. Anal., 188 (2008), 371.   Google Scholar

[17]

Z. Lei, N. Masmoudi and Y. Zhou, Remarks on the blowup criteria for Oldroyd models,, J. Differential Equations, 248 (2010), 328.   Google Scholar

[18]

Z. Lei and Y. Wang, Global solutions for micro-macro models of polymeric fluids,, J. Differential Equations, 250 (2011), 3813.   Google Scholar

[19]

Z. Lei and Y. Zhou, Global existence of classical solutions for 2D Oldroyd model via the incompressible limit,, SIAM J. Math. Anal., 37 (2005), 797.   Google Scholar

[20]

Z. Lei and Y. Zhou, BKM's criterion and global weak solutions for magnetohydrodynamics with zero viscosity,, Discrete Contin. Dyn. Syst., 25 (2009), 575.   Google Scholar

[21]

F. H. Lin, C. Liu and P. Zhang, On hydrodynamics of viscoelastic fluids,, Commun. Pure Appl. Math., 58 (2005), 1437.   Google Scholar

[22]

F. H. Lin and P. Zhang, On the initial-boundary value problem of the incompressible viscoelastic fluid system,, Commun. Pure Appl. Math., 61 (2008), 539.   Google Scholar

[23]

C. Liu and N. G. Walkington, An Eulerian description of fluids containing viscohyperelastic particles,, Arch. Rational Mech. Anal., 159 (2001), 229.   Google Scholar

[24]

A. J. Majda and A. L. Bertozzi, "Vorticity and Incompressible Flow,", Cambridge Texts in Applied Mathematics, (2002).  doi: 10.1007/978-1-4612-0873-0.  Google Scholar

[25]

N. Masmoudi, Global existence of weak solutions to macroscopic models of polymeric flows,, J. Math. Pures Appl., 96 (2011), 502.   Google Scholar

[26]

N. Masmoudi, Global existence of weak solutions to the FENE dumbbell model of polymeric flows,, Invent. Math., 191 (2013), 427.   Google Scholar

[27]

J. Z. Qian, Well-posedness in critical spaces for incompressible viscoelastic fluid system,, Nonlinear Anal., 72 (2010), 3222.   Google Scholar

[28]

J. Z. Qian, Initial boundary value problems for the compressible viscoelastic fluid,, J. Differential Equations, 250 (2011), 848.   Google Scholar

[29]

J. Z. Qian and Z. F. Zhang, Global well-posedness for compressible viscoelastic fluids near equilibrium,, Arch. Rational Mech. Anal., 198 (2010), 835.   Google Scholar

[30]

E. M. Stein, "Harmonic Analysis,", Princeton Univ. Press, (1993).  doi: 10.1007/978-1-4612-0873-0.  Google Scholar

[31]

V. A. Solonnikov, Estimates of the solutions of the nonstationary Navier-Stokes system,, in, (1973), 153.   Google Scholar

[32]

Y. Z. Sun and Z. F. Zhang, Global well-posedness for the 2D micro-macro models in the bounded domain,, Comm. Math. Phys., 303 (2011), 361.   Google Scholar

[33]

B. Q. Yuan, Note On the blowup criterion of smooth solution to the incompressible viscoelastic flow,, Discrete Contin. Dyn. Syst., 33 (2013), 2211.   Google Scholar

[34]

T. Zhang and D. Y. Fang, Global well-posedness for the incompressible viscoelastic fluids in the critical $L^p$ framework,, \arXiv{1101.5864}., ().   Google Scholar

[35]

T. Zhang and D. Y. Fang, Global existence in critical spaces for incompressible viscoelastic fluids,, \arXiv{1101.5862}., ().   Google Scholar

[36]

Y. Zhou and J. S. Fan, A regularity criterion for the 2D MHD system with zero magnetic diffusivity,, J. Math. Anal. Appl., 378 (2011), 169.   Google Scholar

show all references

References:
[1]

J. Beale, T. Kato and A. Majda, Remarks on the breakdown of smooth solutions for the 3-D Euler equations,, Comm. Math. Phys., 94 (1984), 61.   Google Scholar

[2]

J. Y. Chemin and N. Masmoudi, About lifespan of regular solutions of equations related to viscoelastic fluids,, SIAM J. Math. Anal., 33 (2001), 84.   Google Scholar

[3]

Y. Du, C. Liu and Q. T. Zhang, A blow-up criterion for 3-D compressible viscoelasticity,, \arXiv{1202.3693}., ().   Google Scholar

[4]

W. N. E, T. J. Li and P. W. Zhang, Well-posedness for the dumbbell model of polymeric fluids,, Comm. Math. Phys., 248 (2004), 409.   Google Scholar

[5]

J. S. Fan and T. Ozawa, Regularity criterion for the incompressible viscoelastic fluid system,, Houston J. Math., 37 (2011), 627.   Google Scholar

[6]

C. Fefferman and E. M. Stein, $H^p$ spaces of several variables,, Acta Math., 129 (1972), 137.   Google Scholar

[7]

M. E. Gurtin, "An Introduction to Continuum Mechanics, Mathematics in Science and Engineering,", Academic Press, (1981).   Google Scholar

[8]

L. B. He and L. Xu, Global well-posedness for viscoelastic fluid system in bounded domains,, SIAM J. Math. Anal., 42 (2010), 2610.   Google Scholar

[9]

X. P. Hu and R. Hynd, A blowup criterion for ideal viscelastic flow,, \arXiv{1102.1113v1}., ().   Google Scholar

[10]

X. P. Hu and D. H. Wang, Local strong solution to the compressible viscoelastic flow with large data,, J. Differential Equations, 249 (2010), 1179.   Google Scholar

[11]

X. P. Hu and D. H. Wang, Global existence for the multi-dimensional compressible viscoelastic flows,, J. Differential Equations, 250 (2011), 1200.   Google Scholar

[12]

H. Kozono and Y. Taniuchi, Bilinear estimates in BMO and the Navier-Stokes equations,, Math. Z., 235 (2000), 173.   Google Scholar

[13]

R. G. Larson, "The Structure and Rheology of Complex Fluids,", Oxford University Press, (1995).   Google Scholar

[14]

Z. Lei, Global existence of classical solutions for some Oldroyd-B model via the incompressible limit,, Chin. Ann. Math. Ser. B, 27 (2006), 565.   Google Scholar

[15]

Z. Lei, Rotation-strain decomposition for the incompressible viscoelasticity in two dimensions,, \arXiv{1204.5763v1}., ().   Google Scholar

[16]

Z. Lei, C. Liu and Y. Zhou, Global solutions for incompressible viscoelastic fluids,, Arch. Rational Mech. Anal., 188 (2008), 371.   Google Scholar

[17]

Z. Lei, N. Masmoudi and Y. Zhou, Remarks on the blowup criteria for Oldroyd models,, J. Differential Equations, 248 (2010), 328.   Google Scholar

[18]

Z. Lei and Y. Wang, Global solutions for micro-macro models of polymeric fluids,, J. Differential Equations, 250 (2011), 3813.   Google Scholar

[19]

Z. Lei and Y. Zhou, Global existence of classical solutions for 2D Oldroyd model via the incompressible limit,, SIAM J. Math. Anal., 37 (2005), 797.   Google Scholar

[20]

Z. Lei and Y. Zhou, BKM's criterion and global weak solutions for magnetohydrodynamics with zero viscosity,, Discrete Contin. Dyn. Syst., 25 (2009), 575.   Google Scholar

[21]

F. H. Lin, C. Liu and P. Zhang, On hydrodynamics of viscoelastic fluids,, Commun. Pure Appl. Math., 58 (2005), 1437.   Google Scholar

[22]

F. H. Lin and P. Zhang, On the initial-boundary value problem of the incompressible viscoelastic fluid system,, Commun. Pure Appl. Math., 61 (2008), 539.   Google Scholar

[23]

C. Liu and N. G. Walkington, An Eulerian description of fluids containing viscohyperelastic particles,, Arch. Rational Mech. Anal., 159 (2001), 229.   Google Scholar

[24]

A. J. Majda and A. L. Bertozzi, "Vorticity and Incompressible Flow,", Cambridge Texts in Applied Mathematics, (2002).  doi: 10.1007/978-1-4612-0873-0.  Google Scholar

[25]

N. Masmoudi, Global existence of weak solutions to macroscopic models of polymeric flows,, J. Math. Pures Appl., 96 (2011), 502.   Google Scholar

[26]

N. Masmoudi, Global existence of weak solutions to the FENE dumbbell model of polymeric flows,, Invent. Math., 191 (2013), 427.   Google Scholar

[27]

J. Z. Qian, Well-posedness in critical spaces for incompressible viscoelastic fluid system,, Nonlinear Anal., 72 (2010), 3222.   Google Scholar

[28]

J. Z. Qian, Initial boundary value problems for the compressible viscoelastic fluid,, J. Differential Equations, 250 (2011), 848.   Google Scholar

[29]

J. Z. Qian and Z. F. Zhang, Global well-posedness for compressible viscoelastic fluids near equilibrium,, Arch. Rational Mech. Anal., 198 (2010), 835.   Google Scholar

[30]

E. M. Stein, "Harmonic Analysis,", Princeton Univ. Press, (1993).  doi: 10.1007/978-1-4612-0873-0.  Google Scholar

[31]

V. A. Solonnikov, Estimates of the solutions of the nonstationary Navier-Stokes system,, in, (1973), 153.   Google Scholar

[32]

Y. Z. Sun and Z. F. Zhang, Global well-posedness for the 2D micro-macro models in the bounded domain,, Comm. Math. Phys., 303 (2011), 361.   Google Scholar

[33]

B. Q. Yuan, Note On the blowup criterion of smooth solution to the incompressible viscoelastic flow,, Discrete Contin. Dyn. Syst., 33 (2013), 2211.   Google Scholar

[34]

T. Zhang and D. Y. Fang, Global well-posedness for the incompressible viscoelastic fluids in the critical $L^p$ framework,, \arXiv{1101.5864}., ().   Google Scholar

[35]

T. Zhang and D. Y. Fang, Global existence in critical spaces for incompressible viscoelastic fluids,, \arXiv{1101.5862}., ().   Google Scholar

[36]

Y. Zhou and J. S. Fan, A regularity criterion for the 2D MHD system with zero magnetic diffusivity,, J. Math. Anal. Appl., 378 (2011), 169.   Google Scholar

[1]

Hyeong-Ohk Bae, Hyoungsuk So, Yeonghun Youn. Interior regularity to the steady incompressible shear thinning fluids with non-Standard growth. Networks & Heterogeneous Media, 2018, 13 (3) : 479-491. doi: 10.3934/nhm.2018021

[2]

Didier Bresch, Thierry Colin, Emmanuel Grenier, Benjamin Ribba, Olivier Saut. A viscoelastic model for avascular tumor growth. Conference Publications, 2009, 2009 (Special) : 101-108. doi: 10.3934/proc.2009.2009.101

[3]

M. Mahalingam, Parag Ravindran, U. Saravanan, K. R. Rajagopal. Two boundary value problems involving an inhomogeneous viscoelastic solid. Discrete & Continuous Dynamical Systems - S, 2017, 10 (6) : 1351-1373. doi: 10.3934/dcdss.2017072

[4]

Alexandre B. Simas, Fábio J. Valentim. $W$-Sobolev spaces: Higher order and regularity. Communications on Pure & Applied Analysis, 2015, 14 (2) : 597-607. doi: 10.3934/cpaa.2015.14.597

[5]

Thomas Y. Hou, Ruo Li. Nonexistence of locally self-similar blow-up for the 3D incompressible Navier-Stokes equations. Discrete & Continuous Dynamical Systems - A, 2007, 18 (4) : 637-642. doi: 10.3934/dcds.2007.18.637

[6]

Philippe G. Lefloch, Cristinel Mardare, Sorin Mardare. Isometric immersions into the Minkowski spacetime for Lorentzian manifolds with limited regularity. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 341-365. doi: 10.3934/dcds.2009.23.341

[7]

A. Aghajani, S. F. Mottaghi. Regularity of extremal solutions of semilinaer fourth-order elliptic problems with general nonlinearities. Communications on Pure & Applied Analysis, 2018, 17 (3) : 887-898. doi: 10.3934/cpaa.2018044

[8]

Luigi C. Berselli, Jishan Fan. Logarithmic and improved regularity criteria for the 3D nematic liquid crystals models, Boussinesq system, and MHD equations in a bounded domain. Communications on Pure & Applied Analysis, 2015, 14 (2) : 637-655. doi: 10.3934/cpaa.2015.14.637

[9]

Jan Prüss, Laurent Pujo-Menjouet, G.F. Webb, Rico Zacher. Analysis of a model for the dynamics of prions. Discrete & Continuous Dynamical Systems - B, 2006, 6 (1) : 225-235. doi: 10.3934/dcdsb.2006.6.225

[10]

Johannes Kellendonk, Lorenzo Sadun. Conjugacies of model sets. Discrete & Continuous Dynamical Systems - A, 2017, 37 (7) : 3805-3830. doi: 10.3934/dcds.2017161

[11]

Ondrej Budáč, Michael Herrmann, Barbara Niethammer, Andrej Spielmann. On a model for mass aggregation with maximal size. Kinetic & Related Models, 2011, 4 (2) : 427-439. doi: 10.3934/krm.2011.4.427

[12]

Martin Bohner, Sabrina Streipert. Optimal harvesting policy for the Beverton--Holt model. Mathematical Biosciences & Engineering, 2016, 13 (4) : 673-695. doi: 10.3934/mbe.2016014

[13]

Juan Manuel Pastor, Javier García-Algarra, Javier Galeano, José María Iriondo, José J. Ramasco. A simple and bounded model of population dynamics for mutualistic networks. Networks & Heterogeneous Media, 2015, 10 (1) : 53-70. doi: 10.3934/nhm.2015.10.53

[14]

Chin-Chin Wu. Existence of traveling wavefront for discrete bistable competition model. Discrete & Continuous Dynamical Systems - B, 2011, 16 (3) : 973-984. doi: 10.3934/dcdsb.2011.16.973

[15]

Michael Grinfeld, Amy Novick-Cohen. Some remarks on stability for a phase field model with memory. Discrete & Continuous Dynamical Systems - A, 2006, 15 (4) : 1089-1117. doi: 10.3934/dcds.2006.15.1089

[16]

Alba Málaga Sabogal, Serge Troubetzkoy. Minimality of the Ehrenfest wind-tree model. Journal of Modern Dynamics, 2016, 10: 209-228. doi: 10.3934/jmd.2016.10.209

[17]

Paula A. González-Parra, Sunmi Lee, Leticia Velázquez, Carlos Castillo-Chavez. A note on the use of optimal control on a discrete time model of influenza dynamics. Mathematical Biosciences & Engineering, 2011, 8 (1) : 183-197. doi: 10.3934/mbe.2011.8.183

[18]

Martial Agueh, Reinhard Illner, Ashlin Richardson. Analysis and simulations of a refined flocking and swarming model of Cucker-Smale type. Kinetic & Related Models, 2011, 4 (1) : 1-16. doi: 10.3934/krm.2011.4.1

[19]

Ronald E. Mickens. Positivity preserving discrete model for the coupled ODE's modeling glycolysis. Conference Publications, 2003, 2003 (Special) : 623-629. doi: 10.3934/proc.2003.2003.623

[20]

Rui Hu, Yuan Yuan. Stability, bifurcation analysis in a neural network model with delay and diffusion. Conference Publications, 2009, 2009 (Special) : 367-376. doi: 10.3934/proc.2009.2009.367

2019 Impact Factor: 1.105

Metrics

  • PDF downloads (46)
  • HTML views (0)
  • Cited by (3)

Other articles
by authors

[Back to Top]